Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 309, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 26, 2003, 7:19 PM EDT for Union County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 7:19 PM EDT (23:19 UTC)
- Expired
- Aug 26, 2003, 8:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Union County, OH
The radar
The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 4:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -573 J/kg
- Mixed-layer LCL
- 2438 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 262319
SVRILN
OHC159-270000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
718 PM EDT TUE AUG 26 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN OHIO...
* UNTIL 800 PM EDT...
* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF RICHWOOD...OR ABOUT 10
MILES NORTHWEST OF MARYSVILLE...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MARYSVILLE...
PLAIN CITY...
RICHWOOD...
THIS IS A DANGEROUS STORM...WITH A HISTORY OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A
STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 4025 8325 4025 8317 4010 8317 4011 8351
4022 8350 4025 8355 4050 8352 4050 8326What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:30 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 26, 3:30 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT TUE AUG 26 2003 LINE OF CONVECTION CONTINUES TO MOVE ACROSS FAR NORTHERN PARTS OF THE ILN FA. MUCH OF THE NORTHERN AND CENTRAL FCST AREA UNDER A SVR TS WATCH UNTIL 6 PM...MAINLY FOR DAMAGING WINDS. TEMPS ARE NEAR 90 SOUTH OF THE CLOUD COVER STREAMING OUT FROM THIS AREA. FOR TONIGHT...THE EXISTING CONVECTION WILL NOT PENETRATE TOO FAR SOUTHWARD AS FCST SNDGS INDICATE ATMOSPHERE BECOMES PROGRESSIVELY MORE CAPPED AS ONE PROGRESSES SOUTH. HOWEVER...THE ETA DEVELOPS ANOTHER S/W LATE COINCIDENT WITH A LL JET LATE SO WILL CARRY SOME POPS EVERYWHERE BUT THE FAR SOUTH. ON WEDNESDAY...ANOTHER BNDRY WILL DRIFT ACROSS THE AREA WITH CAPES AROUND/OVER 3000 J/KG IN THE NORTH AND SOMEWHAT LESS IN THE SOUTH. IN ADDITION...THERE IS VERY LITTLE CIN IN NORTH AND NOT A TREMENDOUS AMOUNT EVEN IN SOUTH. THIS BNDRY WILL LINGER ACROSS THE AREA THROUGH THE NIGHT...SO WILL CONTINUE POPS. FOR THURSDAY...THE BNDRY WASHES OUT AND/OR MOVES BACK NORTH. WILL CARRY AT LEAST SLIGHT CHANCE POPS. THERE IS NOT MUCH FORCING BUT INSTABILITY REMAINS HIGH WITH CAPES FROM 2500-3500 J/KG AUGMENTED BY LITTLE CONVECTIVE INHIBITION. FCST TEMPS LOOK FINE. ON THE EXTENDED...THE ECMWF IS STILL MORE PROGRESSIVE WITH THE WEEKEND FRONT THAN THE GFS WHICH HAS CONTINUED TO DELAY FROPA IN SE. THE ECMWF HAS FROPA LATE SAT NIGHT EVEN IN SE WHILE THE GFS WAITS UNTIL LATE SUNDAY THERE. DUE TO MUCH UNCERTAINTY...WILL COMPROMISE BETWEEN THESE MODELS WITH RESPECT TO TIMING. .ILN...NONE.
Hazardous weather outlook, Aug 26, 5:00 AM EDT, 14 hours 19 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM...WESTERLY FLOW ALOFT WILL CAUSE TEMPERATURES TO RISE INTO THE LOWER 90S. THESE TEMPERATURES...COMBINED WITH HIGH HUMIDITY...WILL RESULT IN HEAT INDICES BETWEEN 95 AND 100 DEGREES. PLEASE SEE CLESPSILN FOR SPECIFIC AREAS THAT EXPERIENCE HEAT RELATED PROBLEMS WHEN HEAT INDICES APPROACH 100 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH LABOR DAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:18 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 42 min |
| Aug 26, 6:02 PM EDT | Tornado Warning | ILN | Mercer | 58 min |
| Aug 26, 6:24 PM EDT | Tornado Warning | ILN | Auglaize | 66 min |
| Aug 26, 6:34 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 41 min |
| Aug 26, 6:53 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 52 min |
| Aug 26, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 45 min |
| Aug 26, 7:12 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 33 min |
| Aug 26, 7:33 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.